MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550400-08
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Myocardial Infarction (1969); Thrombosis (2100); Stenosis (2263); Prolapse (2475)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It should be noted that the reported patient effect(s) of prolapse, angina, myocardial infarction, stenosis and thrombosis are listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effect(s) of coronary procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.The 3.5x23mm xience sierra stent mentioned in b5 was filed under a separate medwatch report.
 
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2020, the patient presented with a recent non-st elevated myocardial infarction (nstemi), elevated cardiac enzymes, and a proximal circumflex (cx), 95% stenosed lesion.A percutaneous coronary intervention was performed.Pre-dilatation was performed on the cx lesion and a 3.5x23mm xience sierra stent (1550350-23, 9120941) stent was implanted with acceptable results.Post-implantation, a proximal edge dissection was observed.As treatment, a 4.0x8mm xience sierra stent (1550400-08, 0051241) was implanted.Post implantation, a plaque protrusion occurred.Additional dilatation was performed as treatment.During this procedure, a 2.5x38mm xience sierra stent (1550250-38, 90100341) had also been implanted.On (b)(6) 2020, the patient was admitted to the hospital with chest pain.Elevated cardiac enzymes were observed and a new myocardial infarction (mi) was diagnosed.Medications had been provided and imaging was performed.The proximal cx was 50% occluded with restenosis and thrombus right where the 3.5 and 4.0 xience sierra stents overlap.As treatment, another pci was performed.The event resolved without sequela.Reportedly, there was no device malfunction.No additional information was provided regarding this issue.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10844688
Report Number2024168-2020-09562
Device Sequence Number14179210
Product Code NIQ
UDI-Device Identifier08717648227479
UDI-Public08717648227479
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2021
Device Model Number1550400-08
Device Catalogue Number1550400-08
Device Lot Number0051241
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2020
Initial Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 XIENCE SIERRA STENTS
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age68 YR
Patient Weight91